Alert archive / New Mexico / High Wind Watches in 2014

High Wind Watch 2, NWS Albuquerque, NM

January 29, 2014

NWS Albuquerque, NM issued this high wind watch at Jan 29, 2014, 3:55 AM MST. It took effect at Jan 30, 2014, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 3:55 AM MST (10:55 UTC)
In effect from
Jan 30, 2014, 5:00 AM MST
Expired
Jan 29, 2014, 3:29 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS75 KABQ 291055
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 AM MST WED JAN 29 2014

...STRONG JET STREAM WILL IMPACT NORTHERN AND CENTRAL NEW MEXICO
THURSDAY AND FRIDAY...

.A STRONG JET STREAM WILL TAKE AIM ON NORTHERN AND CENTRAL NEW
MEXICO WEDNESDAY NIGHT AND OVERSPREAD THE AREA THURSDAY AND
FRIDAY. UNUSUALLY STRONG WINDS ALOFT WILL BE FOUND OVER THE STATE
DURING THIS PERIOD. SOME OF THIS WIND WILL MIX DOWN TO THE SURFACE
ALONG AND TO THE EAST OF THE CENTRAL MOUNTAINS. INITIALLY
IMPACTING THE HIGHER RIDGES AND EAST SLOPES OF THE SANGRE DE
CRISTO MOUNTAINS LATE TONIGHT AND THEN SPREADING SOUTH AND EAST
THURSDAY...THURSDAY NIGHT AND FRIDAY. DAMAGING WINDS ARE VERY
POSSIBLE WITH THIS EVENT.  

NMZ512>515-527>529-292300-
/O.NEW.KABQ.HW.A.0002.140130T1200Z-140131T0600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
355 AM MST WED JAN 29 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING. 

* LOCATION...SANGRE DE CRISTOS AND NORTHEAST HIGHLANDS. 

* WINDS...WEST 40 TO 45 MPH WITH GUSTS UP TO 65 MPH. 

* TIMING...LATE TONIGHT THROUGH THURSDAY EVENING. 

* VISIBILITY...REDUCED VISIBILITIES DUE TO BLOWING SNOW ACROSS
  THE HIGHER PEAKS OF THE SANGRE DE CRISTOS AS WELL AS BLOWING
  DUST ACROSS THE HIGH PLAINS IS VERY POSSIBLE.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO
  SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS
  INCLUDES INTERSTATE 25 BETWEEN RATON AND LAS VEGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ521>524-526-533-539-540-292300-
/O.NEW.KABQ.HW.A.0002.140130T1500Z-140201T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
355 AM MST WED JAN 29 2014

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...SANDIA/MANZANO/NORTHERN SACRAMENTO MOUNTAINS AS WELL
  AS ADJACENT AND HIGH PLAINS.

* WINDS...WEST 40 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...THURSDAY MORNING THROUGH EARLY FRIDAY EVENING. 

* VISIBILITY...BLOWING DUST CREATING A REDUCTION IN VISIBILITIES
  DOWN TO AROUND 1 MILE IS POSSIBLE.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO
  SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS
  INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
50
1 follow-up statement
471 
WWUS75 KABQ 292229
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MST WED JAN 29 2014

...STRONG JET STREAM WILL BRING VERY STRONG WINDS TO NORTHERN AND
CENTRAL NEW MEXICO THURSDAY AND FRIDAY...

.A STRONG JET STREAM WILL ENCROACH NORTHERN AND CENTRAL NEW
MEXICO TONIGHT AND OVERSPREAD THE AREA THURSDAY AND FRIDAY.
UNUSUALLY STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE ALONG
AND TO THE EAST OF THE CENTRAL MOUNTAINS. THE STRONGEST WINDS
WILL INITIALLY IMPACT THE HIGHER RIDGES AND THE EAST SLOPES OF THE
SANGRE DE CRISTO AND SANDIA MOUNTAINS LATE TONIGHT BEFORE
SPREADING SOUTH AND EAST THROUGH THE DAY THURSDAY. THE FOCUS FOR
THE STRONGEST WINDS WILL SHIFT ACROSS THE SOUTH CENTRAL MOUNTAINS
AND ADJACENT HIGHLANDS FRIDAY WITH WINDY CONDITIONS PERSISTING
FOR MOST OTHER AREAS. DAMAGING WINDS ARE VERY POSSIBLE WITH THIS
EVENT.

NMZ512>515-527>529-300500-
/O.UPG.KABQ.HW.A.0002.140130T1200Z-140131T0600Z/
/O.NEW.KABQ.HW.W.0002.140130T1200Z-140131T0600Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
329 PM MST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SANGRE DE CRISTO MOUNTAINS AND NORTHEAST HIGHLANDS.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH...LOCALLY
  HIGHER WIND GUSTS ARE POSSIBLE.

* TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY EVENING.

* VISIBILITY... BLOWING DUST IS POSSIBLE ACROSS THE HIGH PLAINS
  THROUGH FRIDAY. ADDITIONALLY...REDUCED VISIBILITIES DUE TO
  BLOWING SNOW ARE POSSIBLE ACROSS THE HIGHER PEAKS OF THE SANGRE
  DE CRISTOS STARTING THURSDAY NIGHT.

* LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO 
  SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS 
  INCLUDES INTERSTATE 25 BETWEEN RATON AND LAS VEGAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ521>524-526-533-539-540-300500-
/O.UPG.KABQ.HW.A.0002.140130T1500Z-140201T0200Z/
/O.NEW.KABQ.HW.W.0002.140130T1200Z-140201T0200Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
329 PM MST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO 7 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 7 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND NORTHERN
  SACRAMENTO MOUNTAINS AS WELL AS ADJACENT HIGH PLAINS.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...EARLY THURSDAY MORNING THROUGH EARLY FRIDAY EVENING.

* VISIBILITY...BLOWING DUST CREATING A REDUCTION IN VISIBILITIES 
  DOWN TO AROUND 1 MILE IS POSSIBLE. 

* LOCAL IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG NORTH TO 
  SOUTH ORIENTATED HIGHWAYS WILL BE IMPACTED THE MOST. THIS 
  INCLUDES STATE HIGHWAY 54 AND HIGHWAY 285. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

24/34

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 29, 3:53 AM MST, 2 minutes earlier.

Area forecast discussion, Jan 29, 3:53 AM MST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 AM MST WED JAN 29 2014

.DISCUSSION...
IT IS ALMOST HARD TO BELIEVE THE FETCH OF MOISTURE THAT MODELS HAVE
PROGGED TO SLAM INTO THE WESTERN U.S. THRU THIS UPCOMING WEEKEND...
NOT TO MENTION A POSSIBLE LARGE SCALE PATTERN CHANGE INTO EARLY FEB.
THE CIRA SATELLITE DERIVED LAYER PWAT IMAGERY SHOWS A DEEP STREAM OF
WELL ABOVE NORMAL MOISTURE VALUES SURGING EAST OUT OF THE CENTRAL
PACIFIC OCEAN. THE GFS ENSEMBLE ANOMALIES INDICATE THIS STREAM WILL
SHIFT EAST INTO THE SIERRAS AS +4.5 STANDARD DEVIATIONS...THEN
SLOWLY TAPER TO NEAR +2 OVER NM FRIDAY INTO THE WEEKEND. HAVE
RAISED POPS SUBSTANTIALLY FOR THE NORTHERN HIGH TERRAIN STARTING
THURSDAY.

MEANWHILE...A 140-160 KNOT UPPER JET DELIVERING THIS MOISTURE WILL
FOCUS A MAJOR DOSE OF SPRING-LIKE WINDS OVER CENTRAL AND SOUTHERN
PORTIONS OF THE FORECAST AREA THURSDAY AND FRIDAY. RELATIVELY GOOD
AGREEMENT FROM MODELS REGARDING A NEAR 990MB SURFACE LOW CENTER OVER
SE COLORADO WILL STRENGTHEN THE SURFACE GRADIENT WHILE STRONG MIXING
PROMOTES HIGH WIND POTENTIAL ALONG AND IMMEDIATELY EAST OF THE
CENTRAL MT CHAIN. BLOWING DUST AND TUMBLEWEEDS WILL BE A CONCERN
FOR THURSDAY IN A FEW AREAS AND EVEN MORE SO ACROSS THE EAST ON
FRIDAY WHERE STEEP LAPSE RATES AND VERY LOW HUMIDITIES EXIST. WILL
ISSUE A HIGH WIND WATCH THRU FRIDAY FOR THIS AREA... AND ALSO
HIGHLIGHT THE REMAINDER OF THIS VERY ACTIVE PERIOD WITH AN SPS.

FIRST GLANCE AT WPC QPF NUMBERS AND TIMING OF COLD ADVECTION FOR THE
NORTHERN MTS SUGGESTS THE MAIN PERIOD FOR SNOW ACCUMULATIONS WILL
COME FRIDAY AND/OR FRIDAY NIGHT. DAYTIME SNOW LEVELS WILL HOVER
NEAR 8000FT THRU FRIDAY WITH LATE NIGHT LEVELS LOWERING TO ABOUT
6000FT. OROGRAPHICS WILL PRIMARILY DRIVE PRECIP THRU FRIDAY BEFORE
THE MAIN DYNAMICS SLIDE OVER NORTHERN NM. 700MB TEMPS FALL TO NEAR
-10C FRIDAY NIGHT ALLOWING ALL AREAS TO CHANGE OVER TO SNOW FROM
WEST TO EAST. WEST FACING SLOPES ACROSS THE NORTH BY SATURDAY
MORNING COULD DO QUITE WELL...WITH POTENTIALLY UP TO A FOOT EAST
OF CHAMA WHILE LESSER AMOUNTS FALL OVER THE SANGRES.

BEYOND SATURDAY THERE IS GENERALLY GOOD AGREEMENT THAT MOIST WESTERLY
FLOW WILL REMAIN OVER THE REGION...HOWEVER THE TIMING OF INDIVIDUAL
DISTURBANCES FORCING PRECIP IS HIGHLY UNCERTAIN. HAVE NUDGED MUCH
OF THE EXTENDED GUIDANCE TOWARD WPC GUIDANCE AND CONFINED HIGHEST
VALUES TO THE HIGHER TERRAIN.

GUYER

&&

.FIRE WEATHER...
TRICKY FORECAST UPCOMING...ESPECIALLY AS IT CONCERNS RH VALUES THURS
AND FRI AS WELL AS PRECIP CHANCES/AMOUNTS TOWARDS THE END OF THE
WEEK AND DURING THE WEEKEND. UNUSUALLY STRONG JET WILL TAKE AIM ON
THE FORECAST AREA DURING THE NEXT FEW DAYS. WITHIN THIS JET WILL BE
ABOVE NORMAL VALUES OF MOISTURE. UNUSUALLY HIGH MIXING...DOWNSLOPE
WARMING AND DRYING PLUS SIGNIFICANT MECHANICAL MIXING WILL TRY TO
OFFSET ABUNDANT LOW LEVEL MOISTURE FLOWING IN FROM THE WEST
THUR/FRI. THUS THE TRICKY HUMIDITY FORECAST. WIND SHIFT LATE
THURSDAY ACROSS THE FAR NE PLAINS WILL ALSO IMPACT RH FORECASTING
THERE AS WELL.

HIGH CONFIDENCE FOR A SIGNIFICANT WIND EVENT FOR THE MAJORITY OF THE
AREA THURS/FRI WITH MAJOR TEN THOUSAND FEET FREE AIR WINDS. AFTER
REVIEWING HAINES/MIXING HEIGHT VALUES...TEMP ANOMALIES...RH/WIND
FORECAST WILL ADD EASTERN SAN MIGUEL AND HARDING COUNTIES OR SOUTHERN
PORTIONS OF ZONE 104 TO THURSDAY/S WATCH. STILL LOOKS SOLID FOR THE
LOWER/MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS THURSDAY AFTERNOON.
MUCH LESS SO ON FRIDAY AS HUMIDITY VALUES COME UP. WITH RH VALUES
RISING ON FRIDAY CURRENTLY SHOWING A LIMITED CRITICAL AREA ACROSS
THE EAST CENTRAL PLAINS SO WILL HOLD OFF ON A WATCH ISSUANCE FOR
THAT AREA AND PERIOD. STILL LOOKING LIKE A LOCALIZED CRITICAL AREA
BETWEEN CLINES CORNERS AND SANTA ROSA THIS AFTERNOON. ALSO A LITTLE
WORRIED THAT RH VALUES WILL FALL LOWER THAN THE VALUES FOUND IN THE
GRIDDED FORECAST ALONG INTERSTATE 25 BETWEEN LAS VEGAS AND RATON DUE
TO INTENSE MTN WAVE DOWNSLOPING. WILL MONITOR THAT TREND
ACCORDINGLY.

STRONG MID LEVEL DRY INTRUSION BROUGHT LOWER THAN EXPECTED HUMIDITY
VALUES ACROSS WESTERN AND CENTRAL AREAS ON TUESDAY. THIS DRY INTRUSION WILL
SHIFT SOUTH AND EASTWARD TODAY AND ALLOW HUMIDITY VALUES TO RISE
ACROSS THE WEST...ESPECIALLY NORTHWEST. MUCH LOWER VALUES ACROSS THE
EAST. NORTHWEST WIND FLOW WILL INCREASE OVER THE AREA. THIS WILL
LEAD TO BREEZY AND LOCALLY WINDY CONDITIONS ALONG AND TO THE LEE OF
THE CNTRL MTNS. AS MENTIONED ABOVE...STILL LOOKING LIKE A SMALL
CRITICAL FIRE WEATHER AREA BETWEEN CLINES CORNERS AND SANTA ROSA.
MIXING HEIGHTS LOOK TO BE NEAR TO SLIGHTLY BELOW NORMAL TODAY. THE
VENT RATES WILL BE PRETTY DECENT MOST AREAS EXCEPT FOR THE FAR
EASTERN PLAINS...PORTIONS OF THE NW PLATEAU AND LOWER/MIDDLE RIO
GRANDE VALLEY. SEEING SOME LOCALIZED AREAS ACROSS ZONE 109 AND
108/107 WITH SINGLE DIGIT RH VALUES.

MODELS STILL SHOW INCREASING WINDS ALOFT TONIGHT AS THE FLOW TURNS
MORE ZONAL. AN UNUSUALLY STRONG JET STREAM WILL TAKE AIM ON THE
AREA. THE HIGHER RIDGES WILL INITIALLY FEEL THE BRUNT OF THE STRONG
WESTERLY WIND. ALSO LOOKING AT SOME STRONG MTN WAVE OR DOWNSLOPE
WINDS THURSDAY MORNING TO THE LEE OF THE SANGRE DE CRISTOS. STRONG TO
VERY STRONG WINDS WILL EXPAND ACROSS THE REST OF THE AREA DURING THE
DAY ON THURSDAY. STRONGEST WINDS WILL BE FOUND ALONG AND TO THE EAST
OF THE CENTRAL MTNS. MIXING WILL INCREASE TO ABOVE SEASONABLE LEVELS
MOST AREAS THURS AFTERNOON. THIS MIXING WILL TAP INTO THE VERY
STRONG WINDS ALOFT AS WELL AS SLIGHTLY LOWER DEWPOINTS. HIGHER CLOUD
COVER...SUCH AS CIRRUS COULD LIMIT THE STRENGTH OF THIS MIXING AT
TIMES BUT STILL FEEL THAT BREEZY TO WINDY CONDITIONS WILL IMPACT THE
MAJORITY OF THE AREA. OROGRAPHIC OR UPSLOPE PRECIP SHOULD START UP
ACROSS THE FAR NORTHWEST THURS AFTERNOON. DESPITE THE CLOUD
COVER...HIGH TEMP ANOMALIES WILL RANGE BETWEEN 10 TO 20 DEGREES AND
IN SOME INSTANCES UP TO 25 DEGREES ABOVE NORMAL. MORNING LOWS WILL
ALSO BE UNUSUALLY WARM AND LEAD TO POOR TO MODERATE RH RECOVERIES
ACROSS THE SOUTH AND EAST. STILL SEE ZONE 106 AN 108 DESERVING A
FIRE WX WATCH. DECIDED TO EXPAND IT NORTHWARD TO INCLUDE SOME OF THE
SANGRE DE CRISTO DOWNSLOPE AREAS SUCH AS EASTERN SAN MIGUEL AND
HARDING COUNTIES. THE WIND SHIFT ACROSS UNION COUNTY LATE IN THE DAY
WOULD RAISE RH VALUES THERE.

THE UPPER WINDS WILL REMAIN STRONG TO VERY STRONG OVER THE AREA
THURSDAY NIGHT. MOISTURE WILL CONTINUE TO FLOW IN FROM THE WEST AND
LOOK FOR AN ABRUPT RISE IN SFC DEWPOINTS DUE TO THE LACK OF MIXING.
RH RECOVERIES WILL INCREASE BUT DUE TO UNUSUALLY HIGH MIN
TEMPERATURES POOR TO MODERATE RH RECOVERIES ARE EXPECTED ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS. DUE TO THE STRONG WESTERLY FLOW
BREAKING OVER THE CENTRAL MTNS...LOOK FOR CONTINUED MTN WAVE ACTION
ALONG AND TO THE EAST OF THE CENTRAL MTNS. WETTING PRECIPITATION
WILL REMAIN POSSIBLE ACROSS THE NORTHWEST THIRD TO HALF THURS NIGHT.
MODELS VARY A LITTLE BIT ON THE LIQUID WATER AMOUNTS BUT FIGURE THE
WEST SLOPES OF THE LOWER SAN JUANS AND JEMEZ MTNS AS WELL AS CHUSKAS
SHOULD SEE THE BEST POTENTIAL FOR WETTING MOISTURE.

TEMPERATURES WILL COOL ON FRIDAY WITH A RISE IN HUMIDITY. THE
CRITICAL THREAT AREA WILL SHRINK AND CENTER ACROSS THE EAST CENTRAL
PLAINS. RH FORECASTING WITHIN THE RIO GRANDE VALLEY WILL BE
ESPECIALLY TRICKY AS THE WIND WILL BLOW FOR A LONGER PERIOD THAN
WHAT IS OBSERVED ON THURSDAY. MIXING HEIGHTS WILL ALSO BE UNUSUALLY
HIGH AND PEAK FOR THE WEEK. DEWPOINTS WILL LOWER IN THE UPPER LEVELS
SO SOME OF THESE LOWER DEWPOINTS COULD MIX TO THE SFC. EITHER
WAY...ANOTHER BIG WIND DAY ON FRIDAY ALTHOUGH THE STRONGEST WINDS
WILL SHIFT SOUTH AND EASTWARD VERSUS WHAT WILL BE OBSERVED ON
THURSDAY. HIGH TEMPERATURES WILL BE NEAR TO ABOVE NORMAL WITH AS
HIGH AS 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE EAST CENTRAL AND
SOUTHEAST PLAINS. OROGRAPHIC PRECIPITATION SHOULD REMAIN ACROSS
WESTERN AND NORTHERN AREAS. MODELS DIFFER SLIGHTLY ON HOW FAR SOUTH
LIQUID MOISTURE FALLS.

STILL LOOKING LIKE AN UNSETTLED WEEKEND WITH HIGHER HUMIDITY AND
COOLER OVERALL TEMPERATURES. PRECIPITATION CHANCES ALSO REMAIN AND
MODELS STILL SHOW A BACK DOOR INFLUENCE FROM THE EAST. MODELS HAVENT
BEEN THE MOST CONSISTENT WITH PAINTING WHICH AREAS WOULD BENEFIT THE
MOST FROM THE PRECIPITATION BUT THE MAJORITY OF THE AREA HAS SOME
SORT OF PRECIP CHANCES. SOMETHING WE HAVENT SEEN IN QUITE AWHILE.

MODELS REMAIN CONSISTENT WILL PUSHING ANOTHER SIGNIFICANT PIECE OF
ENERGY OVER THE STATE EARLY NEXT WEEK. THUS HIGHER HUMIDITY AND
CLOUD COVER WOULD CONTINUE. CONFIDENCE IS INCREASING FOR THE
UNSETTLED PERIOD TO CONTINUE INTO EARLY NEXT WEEK.

50

&&

.AVIATION...
06Z TAF CYCLE
INCREASING NW FLOW ALOFT ALONG WITH INCREASING HIGH CLOUDS EXPECTED
LATE TONIGHT INTO WED. SFC HIGH PRESSURE OVER WEST TX WILL
CONTINUE TO WEAKEN AND TRANSITION TO A SFC LEE TROF BY EARLY
WEDNESDAY MORNING. LIGHT TO MODERATE W AND SW WINDS WILL DEVELOP
WEDNESDAY MORNING AT ALL TAF LOCATIONS EAST OF THE CENTRAL
MOUNTAIN CHAIN...AND AT REMAINDER OF SITES DURING THE AFTERNOON.
MODERATE TO STRONG SW WINDS ARE EXPECTED AT KLVS AND KTCC AFTER
30/4Z.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  25  59  33 /   0   0  20  40
DULCE...........................  48  17  52  24 /   0  20  40  50
CUBA............................  50  27  58  30 /   0   0   5  20
GALLUP..........................  55  18  61  26 /   0   0   0  10
EL MORRO........................  51  21  55  25 /   0   0   0  10
GRANTS..........................  54  19  59  26 /   0   0   0  10
QUEMADO.........................  52  30  59  32 /   0   0   0   5
GLENWOOD........................  62  21  67  27 /   0   0   0   0
CHAMA...........................  42  23  44  28 /   0  30  50  60
LOS ALAMOS......................  46  36  54  36 /   0   0   0   5
PECOS...........................  47  38  53  38 /   0   0   0   0
CERRO/QUESTA....................  38  20  45  22 /   0   0   5  10
RED RIVER.......................  38  24  43  23 /   0  10  20  20
ANGEL FIRE......................  44  28  47  24 /   0   5  10  10
TAOS............................  45  24  50  27 /   0   0   0   5
MORA............................  48  35  53  35 /   0   0   0   5
ESPANOLA........................  53  25  64  32 /   0   0   0   0
SANTA FE........................  46  34  55  35 /   0   0   0   5
SANTA FE AIRPORT................  51  33  61  37 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  52  38  63  40 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  54  36  65  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  33  67  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  57  35  68  40 /   0   0   0   0
LOS LUNAS.......................  56  27  69  35 /   0   0   0   0
RIO RANCHO......................  55  35  67  40 /   0   0   0   0
SOCORRO.........................  57  33  71  36 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  50  36  61  38 /   0   0   0   5
TIJERAS.........................  51  38  62  40 /   0   0   0   5
MORIARTY/ESTANCIA...............  52  25  62  33 /   0   0   0   0
CLINES CORNERS..................  48  35  57  37 /   0   0   0   0
GRAN QUIVIRA....................  51  36  61  38 /   0   0   0   0
CARRIZOZO.......................  50  31  63  37 /   0   0   0   0
RUIDOSO.........................  52  37  61  40 /   0   0   0   0
CAPULIN.........................  47  34  54  29 /   0   0   0  10
RATON...........................  51  31  58  29 /   0   0   0   5
SPRINGER........................  54  27  63  27 /   0   0   0   5
LAS VEGAS.......................  53  37  62  36 /   0   0   0   0
CLAYTON.........................  50  35  63  29 /   0   0   0  10
ROY.............................  54  31  72  31 /   0   0   0   0
CONCHAS.........................  55  40  73  42 /   0   0   0   0
SANTA ROSA......................  60  44  74  44 /   0   0   0   0
TUCUMCARI.......................  57  42  78  42 /   0   0   0   0
CLOVIS..........................  52  35  74  43 /   0   0   0   0
PORTALES........................  54  33  74  43 /   0   0   0   0
FORT SUMNER.....................  58  40  76  44 /   0   0   0   0
ROSWELL.........................  56  29  82  41 /   0   0   0   0
PICACHO.........................  59  40  70  46 /   0   0   0   0
ELK.............................  56  40  64  45 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR THE
FOLLOWING ZONES...NMZ512>515-527>529.

FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ104-106-108.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ521>524-526-533-539-540.

WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ510.

&&
Hazardous weather outlook, Jan 28, 5:24 AM MST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MST TUE JAN 28 2014

NMZ501>540-291300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY AND DRY CONDITIONS WEDNESDAY WILL INCREASE THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS FOR THE MIDDLE RIO GRANDE VALLEY
AND THE EAST CENTRAL PLAINS. STRONGER WINDS THURSDAY AND FRIDAY WILL
CONTINUE THE POTENTIAL FOR EVEN MORE WIDESPREAD CRITICAL FIRE
CONDITIONS OVER CENTRAL AND EASTERN NEW MEXICO. WEST TO SOUTHWEST
WINDS MAY GUST AS HIGH AS 55 MPH THURSDAY AND FRIDAY. BLOWING DUST
MAY LOCALLY REDUCE VISIBILITIES BELOW 2 MILES IN DUST PRONE AREAS.
STRONG CROSSWINDS AND BLOWING TUMBLEWEEDS MAY CREATE HAZARDOUS
TRAVEL CONDITIONS.

LIGHT SNOW ACCUMULATIONS WILL ALSO OCCUR OVER THE NORTHERN HIGH
TERRAIN THURSDAY THROUGH SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 4:09 AM MSTWinter Storm WatchABQ24 hr
Jan 29, 3:29 PM MSTHigh Wind WarningABQ52 hr

Nearby

High Wind Watches in New Mexico, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.